You are here

Parkinson's drug 'caused man to lose morals'

Parkinson's drug 'caused man to lose morals'
30th November 2010

The side effects of a Parkinson's drug caused an ex-councillor to become a sex-mad gambling addict with transvestite tendencies, according to reports.

Peter Shepherd, a former IT manager, blew £400,000 on frivolous luxuries after succumbing to delusions of grandeur and compulsions when he was prescribed cabergoline for his Parkinson's.

When the situation spiralled out of control and he ended up in court on fraud charges, two lawyers testified that the drug had left him unable to tell right from wrong and his lawyers successfully argued that his criminal behaviour was a direct result of his medication.

Mr Shepherd has spoken about how he had delusions of grandeur, exhibitionism, paranoia, hallucinations and was violent and suicidal, all of which subsided when he stopped taking the drug.

"I was out day and night at racecourses, betting shops, casinos and brothels. I developed a transvestite tendency and spent tens of thousands of pounds on ladies' clothing for myself," he said.

Mr Shepherd maxed out 15 credit cards, exceeded two bank overdrafts, lost his home, his job and his wife as a result of his spending spree.

Find the nearest Barchester care home